I was diagnosed with ADHD when little, but my mom is a psychologist and never wanted me on meds. Now that I'm back to school, I'm 28, Is affecting me notably. Hence, I went to the University doctor to get a referral, but this is what happened:
1- he asked me why? I explained all of the above plus I expressed my concern of my impulsivity being worse of what I can remember as child or as a teen, I don't wait my turns in class, it's hard to be quiet once I start talking (I don't let ppl talk without interrupting them to prove my point) so it's terrible when u are a grownup and you do this sort of things..
2- the times and not busy I get terribly depress, so I thought that by reducing my anxiety and hyperactivity would help with the depressions.
Now, he prescribed Ritalin 5 mg. Morning and afternoon He said if that doesn't help you to concentrate take 10 each time
Today I took for the first time after a week 2 in the morning and first I didn't feel any different I dont feel like it's helping me to concentrate nor my impulsivity---plus I feel sooo down, tired and sleepy... Then I napped before my second dose and ate a portion of watermelon after the nap..I got a massive headache after eating, chest pain like gasses or a weird feeling that is hard to describe and the urge to eat salty (like when u have low blod pressure which a trend to have)
Now my question besides anyone having the same effects which I certainly just read... Am I on the wrong med maybe? I'm afraid to ask the doc without knowing my options!
Please helpppp...thanks in advance....
Last edited by Vnp03; 07-15-2011 at 04:33 PM.
Reason: The title does not reflect my concern clearly
Report your reactions to the med to your doctor. You are better off not knowing about medication alternatives beforehand. Follow your doctor's instructions. If after a few months you get no relief from current doc's counsel, get another doctor. Too many doctors remain ADHD ignorant. They do far more harm than good. A good psychiatrist can work "miracles" for you.
The following user gives a hug of support to addprogrammer: Vnp03 (07-15-2011)
The Following User Says Thank You to addprogrammer For This Useful Post: Vnp03 (07-15-2011)
Believe it or not, getting drowsy on Ritalin is a very common thing among people with ADHD. However, it does mean that Ritalin is probably not the right medicine for you. Maybe you would do better with a different stimulant, or maybe with a nonstimulant.
The following user gives a hug of support to janewhite1: Vnp03 (07-15-2011)
The Following User Says Thank You to janewhite1 For This Useful Post: Vnp03 (07-15-2011)